Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2006, 11:05 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2006, 11:05 PM MDT (05:05 UTC)
- Expired
- Apr 23, 2006, 11:55 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:35 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240506 SVRLBF NEC029-135-240600- /O.NEW.KLBF.SV.W.0018.060424T0505Z-060424T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM MDT SUN APR 23 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERKINS COUNTY IN SOUTHWEST NEBRASKA CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL MIDNIGHT MDT * AT 1058 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 6 MILE MARKER 5...OR ABOUT 16 MILES WEST OF IMPERIAL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 6 MILE MARKER 15 BY 1115 PM MDT NE HIGHWAY 61 MILE MARKER 50 BY 1145 PM MDT NE HIGHWAY 61 MILE MARKER 55 BY 1155 PM MDT NE HIGHWAY 61 MILE MARKER 60 BY MIDNIGHT MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4097 10202 4034 10201 4035 10135 4098 10136 $$ POWER
3 follow-up statements
000 WWUS53 KLBF 240517 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1217 AM CDT MON APR 24 2006 NEC029-135-240600- /O.CON.KLBF.SV.W.0018.000000T0000Z-060424T0600Z/ PERKINS NE-CHASE NE- 1117 PM MDT SUN APR 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR CHASE AND PERKINS COUNTIES... AT 1107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 6 MILE MARKER 19...OR ABOUT 6 MILES NORTHWEST OF IMPERIAL...MOVING NORTHEAST AT 70 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF NE HIGHWAY 23 MILE MARKER 28 AND 8 MILES SOUTHEAST OF MADRID BY 1120 PM MDT NE HIGHWAY 23 MILE MARKER 37...NE HIGHWAY 23 MILE MARKER 36...ELSIE AND NE HIGHWAY 23 MILE MARKER 35 BY 1125 PM MDT NE HIGHWAY 23 MILE MARKER 38 BY 1130 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4097 10202 4034 10201 4035 10135 4098 10136 $$ POWER
000 WWUS53 KLBF 240533 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1230 AM CDT MON APR 24 2006 NEC029-135-240600- /O.CON.KLBF.SV.W.0018.000000T0000Z-060424T0600Z/ PERKINS NE-CHASE NE- 1130 PM MDT SUN APR 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR CHASE AND PERKINS COUNTIES... AT 1122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 6 MILE MARKER 19...OR ABOUT 7 MILES NORTHWEST OF IMPERIAL...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 61 MILE MARKER 53...NE HIGHWAY 61 MILE MARKER 54...NE HIGHWAY 61 MILE MARKER 55 AND NE HIGHWAY 61 MILE MARKER 56 BY 1135 PM MDT NE HIGHWAY 23 MILE MARKER 31...NE HIGHWAY 23 MILE MARKER 30...NE HIGHWAY 23 MILE MARKER 29 AND NE HIGHWAY 23 MILE MARKER 28 BY 1150 PM MDT NE HIGHWAY 23 MILE MARKER 33 AND NE HIGHWAY 23 MILE MARKER 34 BY 1155 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4097 10202 4034 10201 4035 10135 4098 10136 $$ POWER
000 WWUS53 KLBF 240555 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1254 AM CDT MON APR 24 2006 NEC029-135-240604- /O.CAN.KLBF.SV.W.0018.000000T0000Z-060424T0600Z/ PERKINS NE-CHASE NE- 1154 PM MDT SUN APR 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHASE AND PERKINS COUNTIES IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4097 10202 4034 10201 4035 10135 4098 10136 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:17 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 23, 9:17 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 PM CDT SUN APR 23 2006 .UPDATE... POSTED A WINTER STORM WATCH FOR NW ZONES FOR TOMORROW AFTERNOON INTO TOMORROW NIGHT BASED ON NEW NAM DATA. ADVISORIES/WATCHES MAY BE NEEDED FOR GARDEN/EASTERN CHERRY/GRANT/ARTHUR COUNTIES. DECISIONS TO BE MADE WITH MORNING ZONES AFTER REVIEW OF COMPLETE SUITE OF NEW DATA. FOCUS FOR NOW IS ON CONVECTION HEADING THIS WAY FROM CO. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORM WATCH LIKELY TO BE ISSUED SHORTLY FOR CHASE/FRONTIER/HAYES COUNTIES. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR NEZ004-NEZ094. && JMC
Hazardous weather outlook, Apr 23, 9:45 PM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 PM CDT SUN APR 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-250345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 PM CDT SUN APR 23 2006 /945 PM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS POSSIBILITY FOR THUNDERSTORMS TO DEVELOP OVER SOUTHWEST NEBRASKA TONIGHT...GENERALLY SOUTH OF A GRANT TO WELLFLEET LINE. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORNG SPRING STORM WILL AFFECT WESTERN AND NORTH CENTRAL NEBERASKA ON MONDAY. THE POTENTIAL EXISTS FOR RAIN TO CHANGE TO SNOW ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON LASTING INTO TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF AROUND SIX INCHES ARE POSSIBLE BY TUESDAY MORNING...GENERALLY NORTH AND WEST OF A LINE FROM KILGORE TO AINSWORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:59 PM MDT | Winter Storm Watch | LBF | Cherry, Sheridan | 6 hr |
| Apr 23, 10:49 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Apr 23, 11:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Apr 24, 12:04 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Apr 24, 3:00 AM MDT | Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 11 hr |
| Apr 24, 2:09 PM MDT | Snow and Blowing Snow Advisory | LBF | Cherry, Garden, Grant, Sheridan | 7 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.